Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 73, NWS Melbourne, FL

September 28, 20064 counties in Florida

NWS Melbourne, FL issued this red flag warning at Sep 28, 2006, 3:47 PM EDT for 4 counties in Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 28, 2006, 3:47 PM EDT (19:47 UTC)
Expired
Sep 28, 2006, 7:00 PM EDT
In force
3 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2006-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2006-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 281947
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
347 PM EDT THU SEP 28 2006

FLZ041-044>046-144-282300-
/O.NEW.KMLB.FW.W.0073.060928T1947Z-060928T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE-
347 PM EDT THU SEP 28 2006

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

MANY OBSERVATION SITES HAVE ALREADY HAD 2-3 HOURS OF RH VALUES BELOW
35 PERCENT...AND WITH SEVERAL HOURS OF DAYTIME HEATING REMAINING...
MORE THAN 4 HOURS OF LOW RH VALUES WILL OCCUR ACROSS MOST OF THE AREA.

$$

RL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Sep 28, 3:00 PM EDT, 47 minutes earlier.

Area forecast discussion, Sep 28, 3:00 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT THU SEP 28 2006

.DISCUSSION...

TONIGHT...
MID-UPPER LEVEL TROUGH AXIS WILL CROSS THE PENINSULA OVERNIGHT. AS
ASSOCIATED JET MAXIMA LIFTS NORTHEAST OVER ATLANTIC... BAND OF
CIRRUS WILL SETTLE SOUTHWARD AND THEN OFFSHORE THIS EVENING. WITH
THE DRY AIRMASS IN PLACE AND LIGHT OFFSHORE WINDS...MINS TONIGHT
WILL FALL INTO THE 60S AREAWIDE...5-7 DEGREES BELOW CLIMO. HAVE
UNDERCUT MAV MOS MINS SLIGHTLY GIVEN RECENT WARM BIAS. FORECAST MINS
FOR DAB/MCO/MLB/VRB ALL PLUS/MINUS ONE DEGREE OF RECORD MINS FOR THE
DATE.

FRI-SUN...
POSITIVE PNA PATTERN OVER THE CONUS WILL GENERATE A STRONG
MERIDIONAL FLOW OVER NATIONS MIDSECTION THROUGH 00Z SUN.  THIS IN
TURN WILL DRIVE THE COLD FRONT PUSHING THROUGH THE LWR MS VALLEY
INTO THE FL PANHANDLE BY 12Z FRI...AND THE PENINSULA BY 00Z SAT.
THERE...IT WILL REINFORCE THE STALLED AND DISSIPATING FRONTAL OVER
THE SRN PENINSULA...NOW MORE OF A THETA-E BNDRY THAN A TRUE FRONT.

THE AIRMASS OVER THE PENINSULA IS FAR TOO DRY TO SUPPORT ANY PRECIP.
FURTHERMORE...THE APPROACHING FRONT WILL PUSH THROUGH THE CWA BEFORE
A RETURN FLOW OF ANY SIGNIFICANT DURATION CAN ESTABLISH ITSELF
ACROSS THE LCL AREA.  WINDS EVENTUALLY WILL WORK THEIR WAY AROUND TO
THE NE AS THE RIDGE AXIS BEHIND THE FRONT WORKS ITS WAY INTO THE
DEEP SOUTH...BY OR ABOUT 12Z SUN.  THE INCREASING NE FLOW MAY ALLOW
ENOUGH MOISTURE TO CREEP BACK INTO THE SRN CWA TO SUPPORT ISOLD
SHRAS...BUT THE AIRMASS STILL WILL BE TOO DRY FOR ANY SIGNIFICANT
RAINFALL TO OCCUR.  WILL BRING SMALL POPS BACK INTO THE FCST ON
SUN/SUN NIGHT...NOTHING HIGHER THAT 20% COVERAGE.

PERSISTENT WRLY FLOW ACROSS THE PENINSULA SHOULD ALLOW THE COOLEST
AIR COOLEST AIR BEHIND THE FRONT TO PASS THE FL PENINSULA BY TO THE
N...BUT ENOUGH COOL AIR WILL FILTER INTO THE STATE TO KEEP TEMPS AOB
CLIMO THROUGH THE FIRST PART OF THE WEEKEND.  DEVELOPING ONSHORE
FLOW ON SUN WILL ALLOW TEMPS TO REBOUND BACK TO NEAR CLIMO BY EARLY
NEXT WEEK.

MON-THU...
CONTINENTAL RIDGE WILL SLOWLY PUSH OFF THE SE COAST...KEEPING THE WX
PATTERN RELATIVELY DRY AND STABLE THRU THE MIDDLE OF NEXT WEEK.
DEEPENING AND PERSISTENT ERLY FLOW WILL RESULT ACROSS THE CWA GIVEN
THE FCST POSITION OF THE RIDGE.  THIS WILL REQUIRE LOW END POPS OVER
THE COASTAL SXNS...BUT NOTHING GREATER THAN 20%.  MODIFIED OCEAN AIR
WILL KEEP TEMPS NEAR CLIMO THRU MOST OF THE WEEK.

&&

.MARINE...
OFFSHORE FLOW AROUND 10 KT WILL CONTINUE OVERNIGHT IN ADVANCE OF
REINFORCING FRONTAL TROUGH. SEAS 1-2 FT NEARSHORE AND 2-3 FT
OFFSHORE. NO HIGHLIGHTS ANTICIPATED THRU THE WEEKEND.  N/NWRLY WINDS
WILL SHIFT TO THE E/NE BY 12Z SAT AND REMAIN FAIRLY STEADY THROUGH
THE MIDDLE OF NEXT WEEK.  DLM RIDGE IS EXPECTED TO PUSH OFF THE SE
COAST BY EARLY NEXT WEEK...TIGHTENING THE PGRAD ENOUGH TO SUPPORT
20KT SFC/BNDRY LYR FLOW.

&&

.AVIATION...
VFR EXCEPT FOR POSSIBLE LOCAL MVFR MIST TOWARDS DAYBREAK FRI.

&&

.CLIMATE...RECORDS MINS FOR SEP 29 BELOW.

DAB...61 (1962)
MCO...63 (1962)
MLB...64 (1983)
VRB...63 (1983)

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  62  84  64  85 /   0   0   0   0
MCO  64  89  65  89 /   0   0   0   0
MLB  63  86  67  86 /   0   0   0   0
VRB  62  85  70  86 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SPRATT
LONG TERM....BRAGAW
Hazardous weather outlook, Sep 28, 1:49 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
149 PM EDT THU SEP 28 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
282115-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
149 PM EDT THU SEP 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY.
LIGHTNING STORMS ARE NOT FORECAST THROUGH THE MIDDLE OF NEXT
WEEK. INCREASING EASTERLY FLOW DUE TO STRONG HIGH PRESSURE
BUILDING ALONG THE EASTERN SEABOARD NORTH OF FLORIDA WILL ALLOW
WINDS AND SEAS TO BUILD OVER THE NEAR SHORE ATLANTIC MONDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SPRATT

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.